MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed, the device was returned with two broken lateral screws ar-9145-24.The most likely cause of the glenoid sided failure is fall/ trauma, as stated in the event description.
 
Event or Problem Description
It was reported that on (b)(6) 2019 a revers shoulder arthroplasty was performed.Everything went well and it was finished successfully.The surgeon was satisfied after the case.This was also showed on the x-rays.Approximately 6 months post-op the patient reported subsequently failing while putting on trousers.He felt an issue.This was when the glenoid side gave way.It was an elective revers and not a fracture revers.X-rays were done on (b)(6) 2020.A revision surgery is planned to be on (b)(6) 2020.Update swit: 02-apr-2020: further information was received: the revision surgery went ahead on (b)(6) 2020 afternoon.It was revised with the new modular glenoid system, successfully using an iliac crest graft.Everything went very well.The failed devices were retrieved, however both peripheral screws were broken and the tips remain in the patient.Baseplate, central screw & remaining portion of peripheral screws x 2 will be returned assembled.Also from the humeral side the cup and liner, which needed to be removed for access, will be returned.There was no issue with the humeral side, however they will be returned regardless.Follow-up update on 29-apr-2020: further information was provided that the patient was elderly and the bone quality was not in top condition but also not too bad.The damage to the implants occurred (as the patient claims) when putting on trousers, this necessitated the revision, they did not break on removal, they were already broken from whatever trauma they suffered.It was further reported that it is very unlikely that just putting on trousers caused both screws to break.

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10074745
Report Number1220246-2020-01847
Device Sequence Number2900281
Product Code PHX
UDI-Device Identifier00888867057715
UDI-Public00888867057715
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-24
Device Lot Number19.00006
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2020
Initial Report FDA Received Date05/20/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;